Alert archive / Texas / Flash Flood Warnings in 2013
Flash Flood Warning 15, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Jul 17, 2013, 12:10 PM CDT for Nueces County, Texas. It was in force for 110 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 17, 2013, 12:10 PM CDT (17:10 UTC)
- Expired
- Jul 17, 2013, 2:00 PM CDT
- In force
- 110 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Nueces County, TX
The radar
The Corpus Christi radar (KCRP), 5 km from the middle of the area, began a volume at 17:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 5.2 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 789 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 754 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 17, 9:25 AM CDT, 2 hours 45 minutes earlier.
Area forecast discussion, Jul 17, 9:25 AM CDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 925 AM CDT WED JUL 17 2013 .DISCUSSION...SHAPING UP TO BE A WET DAY ACROSS SOUTH TEXAS TODAY. 12Z CRP SOUNDING WAS VERY MOIST REGISTERING 2.3". WV IMAGERY INDICATES A SPOKE OF VORTICITY MOVING IN ACROSS THE COASTAL BEND THIS MORNING. WITH SFC MOISTURE CONVERGENCE CONCENTRATED NEAR THE COAST...EXPECT HEAVY RAIN SHOWERS TO CONTINUE TO DEVELOP AND TRAIN OVER KLEBERG...NUECES...AND SAN PATRICIO COUNTIES THIS MORNING...SHIFTING INLAND THIS AFTERNOON AS THE SEA BREEZE MOVES GRADUALLY WESTWARD. WILL MAINTAIN THE POP CONFIGURATION AS IS BUT BUMPED QPF AMOUNTS UP A BIT BASED ON LATEST TRENDS. ALTHOUGH FLASH FLOODING IS NOT EXPECTED...CANNOT RULE OUT PONDING OF WATER ON ROADWAYS AND BRIEF URBAN STREET FLOODING TODAY. THE HEAVIER RAINS WILL SHIFT TO THE BRUSH COUNTRY AND RIO GRANDE PLAINS LATER THIS AFTN AND EARLY EVENING...BEFORE WANING DURING THE LATE EVENING. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 87 76 92 76 93 / 70 50 50 20 20 VICTORIA 88 74 95 74 94 / 60 30 30 20 20 LAREDO 89 77 93 76 97 / 70 40 50 20 10 ALICE 87 74 93 74 94 / 70 30 50 20 20 ROCKPORT 87 78 91 78 88 / 70 50 40 20 20 COTULLA 88 73 93 74 96 / 60 40 40 20 10 KINGSVILLE 89 75 92 75 94 / 70 40 50 20 20 NAVY CORPUS 88 78 90 79 89 / 70 50 50 20 20 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && JM/75...SHORT TERM
Hazardous weather outlook, Jul 17, 5:28 AM CDT, 6 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 528 AM CDT WED JUL 17 2013 GMZ230-235-250-255-270-275-TXZ229>234-239>247-181100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 528 AM CDT WED JUL 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK FOR RIP CURRENTS TODAY. SCATTERED THUNDERSTORMS ARE EXPECTED TODAY...BUT NO SEVERE WEATHER IS EXPECTED. HOWEVER...LOCALLY HEAVY RAINFALL COULD PRODUCE SOME NUISANCE FLOODING OVER LOW-LYING AND FLOOD PRONE AREAS...BUT NO AREAL FLOODING IS ANTICIPATED AT THIS TIME. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AT LEAST ISOLATED THUNDERSTORMS ARE EXPECTED DAILY THROUGH MONDAY. NO SEVERE WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GW/PZ
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 12:39 PM CDT | Flash Flood Warning | CRP | Calhoun, Refugio, Victoria | 111 min |
| Jul 17, 2:31 PM CDT | Areal Flood Advisory | CRP | Calhoun | 89 min |
Nearby
Flash Flood Warnings in Texas, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.